MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED RED RUBBER URETHRAL CATHETER; TOUCHLESS PLUS RED RUBBER CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED RED RUBBER URETHRAL CATHETER; TOUCHLESS PLUS RED RUBBER CATHETER
Model Number 4A6044
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter had a lack of lubricity.
 
Event or Problem Description
It was reported that the catheter had a lack of lubricity.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation of the returned samples noted five unopened (within sealed original packaging), unused touchless catheter kits present.Visual inspection of the packaging surface noted no obvious defects, and no voids were visible in the seal.The packages were opened and the catheters and drain bags were inspected.No holes, rips, or tears were visible.Both the introducer cap and the tip were present on all five samples.The cap was removed and lubricant was confirmed to be present for all five samples as well.The tips of all five catheters were smooth and free of flash or deformities.All five samples met visual requirements.The catheters were advanced 6" through the introducer tip without difficulty, and sufficient lubricant was visible on the catheter surface to lubricate the entire length of the catheter surface advanced.No resistance was encountered while advancing the catheter, and no voids were present in the lubricant on the surface.All five catheters were confirmed to be 14 fr at the midpoint of the catheter.The outer diameter for all five catheters was measured (0.1830", 0.1835", 0.1835", 0.1845", 0.1830") and found to be within specification (0.184" +/- 0.013".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use was found adequate and states the following: ¿bard®touchless¿ plus unisex pre-lubricated urethral catheter kit instructions for use: preparing for catheterization: 1.Open kit and remove contents.Male/female catheterization: 1.Remove cap from insertion tip while squeezing tabs.Save cap for closing the bag.2.Slide the catheter halfway into the insertion tip.3.Male - prepare the male urethral meatus and the surrounding area with povidone-iodine swabs.Female - prepare the female urethral meatus by holding the outer labia apart and prep the urethral meatus and surrounding area with povidone iodine swabs.4.Male - holding the penis, advance the insertion tip into the urethra no further than the flange base.Female - spread the inner labia, advance the insertion tip into the urethra no further than the flange base.Release the inner labia.5.Place your nondominant hand on the finger control guide to stabilize catheter in urethra.With your dominant hand, grasp catheter through bag approximately 1" below the finger control guide and push catheter into urethra.The catheter should be introduced by short, repetitive pushing motions.Repeat motions until catheter reaches bladder and urine starts to flow.6.Allow urine to flow freely, making certain the catheter guide is elevated at least 4" above lower portion of the bag.Allow flow until bladder is empty or until bag is filled.Precaution: it is recommended that the collection bag be held.The catheter could possibly separate from the collection bag when urine increases weight of the bag.7.Withdraw the catheter from the urethra.Remove the remaining portion of the catheter from the collection bag by pulling it through the insertion tip.Note: the catheter is designed to pass through the insertion tip.8.The filled collection bag may be closed by replacing the cap over the insertion tip.Make sure the cap snaps on securely.Specimen collection: to collect a specimen, obtain a sample cup/tube and alcohol wipe.Remove guide tip by pulling tab(s) upward from bag.Wipe port with alcohol.Pour specimen through port at top of bag into cup/tube.Draining bag: remove insertion tip by pulling tab(s) upward from bag.Drain urine through port at top of bag.".

Brand Name
BARD® TOUCHLESS® PLUS UNISEX PRE-LUBRICATED RED RUBBER URETHRAL CATHETER
Common Device Name
TOUCHLESS PLUS RED RUBBER CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7788368
Report Number1018233-2018-03593
Device Sequence Number16663185
Product Code FCM
UDI-Device Identifier00801741030529
UDI-Public(01)00801741030529
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2022
Device Model Number4A6044
Device Catalogue Number4A6044
Device Lot NumberNGCN4666
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer10/23/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1